Alert archive / Ohio / Frost Advisories in 2012

Frost Advisory 8, NWS Wilmington, OH

October 12, 2012Delaware County, Franklin County, Pickaway County, Ohio

NWS Wilmington, OH issued this frost advisory at Oct 12, 2012, 2:52 PM EDT for Delaware County, Franklin County, Pickaway County, Ohio. It took effect at Oct 13, 2012, 2:00 AM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Oct 12, 2012, 2:52 PM EDT (18:52 UTC)
In effect from
Oct 13, 2012, 2:00 AM EDT
Expired
Oct 13, 2012, 9:00 AM EDT
In force
7 hr
Issued by
NWS Wilmington, OH

Counties Delaware County, OH, Franklin County, OH, Pickaway County, OH

The radar

The Cincinnati radar (KILN), 92 km from the middle of the area, began a volume at 18:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.9 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2012-10-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2012-10-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -42 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1274 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
-42 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

425 
WWUS71 KILN 121852
NPWILN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON OH
252 PM EDT FRI OCT 12 2012

OHZ046-055-064-130300-
/O.NEW.KILN.FR.Y.0008.121013T0600Z-121013T1300Z/
DELAWARE-FRANKLIN OH-PICKAWAY-
INCLUDING THE CITIES OF...DELAWARE...COLUMBUS...CIRCLEVILLE
252 PM EDT FRI OCT 12 2012

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY.

* TEMPERATURES...LOWS IN THE MID 30S.

* TIMING...LATE TONIGHT AND EARLY SATURDAY MORNING.

* IMPACTS...SENSITIVE PLANTS LEFT OUTDOORS AND UNPROTECTED MAY 
  BE DAMAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

HATZOS
3 follow-up statements
856 
WWUS71 KILN 130118
NPWILN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON OH
918 PM EDT FRI OCT 12 2012

OHZ046-055-064-131000-
/O.CON.KILN.FR.Y.0008.121013T0600Z-121013T1300Z/
DELAWARE-FRANKLIN OH-PICKAWAY-
INCLUDING THE CITIES OF...DELAWARE...COLUMBUS...CIRCLEVILLE
918 PM EDT FRI OCT 12 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
SATURDAY...

* TEMPERATURES...LOWS IN THE MID 30S.

* TIMING...LATE TONIGHT AND EARLY SATURDAY MORNING.

* IMPACTS...SENSITIVE PLANTS LEFT OUTDOORS AND UNPROTECTED MAY 
  BE DAMAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
836 
WWUS71 KILN 130646
NPWILN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON OH
246 AM EDT SAT OCT 13 2012

OHZ046-055-064-131300-
/O.CON.KILN.FR.Y.0008.000000T0000Z-121013T1300Z/
DELAWARE-FRANKLIN OH-PICKAWAY-
INCLUDING THE CITIES OF...DELAWARE...COLUMBUS...CIRCLEVILLE
246 AM EDT SAT OCT 13 2012

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* TEMPERATURES...LOWS IN THE MID 30S.

* TIMING...EARLY THIS MORNING.

* IMPACTS...SENSITIVE PLANTS LEFT OUTDOORS AND UNPROTECTED MAY 
  BE DAMAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
477 
WWUS71 KILN 131251
NPWILN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON OH
851 AM EDT SAT OCT 13 2012

OHZ046-055-064-131400-
/O.EXP.KILN.FR.Y.0008.000000T0000Z-121013T1300Z/
DELAWARE-FRANKLIN OH-PICKAWAY-
INCLUDING THE CITIES OF...DELAWARE...COLUMBUS...CIRCLEVILLE
851 AM EDT SAT OCT 13 2012

...THE FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING...

WITH TEMPERATURES WARMING...FROST WILL CONTINUE TO DISSIPATE.
THEREFORE...THE ADVISORY WILL BE ALLOWED TO EXPIRE.

$$

HATZOS

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this frost advisory went out at Oct 12, 12:47 PM EDT, 2 hours 5 minutes earlier.

Area forecast discussion, Oct 12, 12:47 PM EDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
1247 PM EDT FRI OCT 12 2012

.SYNOPSIS...
IN THE WAKE OF A WEAK COLD FRONT SFC HIGH PRESSURE WILL BUILD IN
THIS AFTERNOON. THE HIGH WILL MOVE QUICKLY EAST ON SATURDAY AS A
WARM FRONT PIVOTS NORTHEAST THROUGH THE AREA. LOW PRESSURE AND A
COLD FRONT WILL MOVE ACROSS THE GREAT LAKES AND OHIO VALLEY ON
SUNDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
LATEST VIS SATL IMGRY SHOWS A NARROW BAND OF CLOUDS DROPPING SOUTH
INTO SRN OHIO. THESE CLOUDS WILL CONTINUE TO PUSH SOUTH AND DISSIPATE
WITH SOME THIS AFTN. PARTLY TO MOSTLY CLOUDY SKIES WILL GIVE WAY
TO A CLEARING TREND FROM THE NORTH AS SFC HIGH PRESSURE BUILDS IN.
IN LOW LEVEL CAA EXPECT TEMPS TO BE 5 TO 10 DEGREES BELOW NORMAL
WITH HIGHS RANGING FROM THE LOWER/MID 50S NORTH TO AROUND 60 SOUTH.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/...
CENTER OF SFC HIGH WILL PASS TO THE NE OF THE AREA TONIGHT. SKIES
SHOULD BE CLEAR OVERNIGHT. COLD RADIATIONAL CONDITIONS TONIGHT
SHOULD ALLOW FOR SOME FROST DEVELOPMENT WILL BE
POSSIBLE...ESPECIALLY IN THE EAST. OVERNIGHT LOWS WILL RANGE FROM
THE LOWER 30S EAST OF COLUMBUS TO THE LOWER 40S IN THE SW.

H5 S/W LIFTS OUT OF THE ROCKIES AND INTO THE PLAINS ON SATURDAY.
AS THIS OCCURS THE SFC HIGH MOVES QUICKLY TO THE EAST COAST. A
WARM FRONT WILL LIFT N ACROSS THE OHIO VALLEY AND SHOULD NE N OF
THE REGION BY BY THE EVENING HOURS. BEST MOISTURE AND LIFT SHOULD
REMAIN TO THE WEST OF THE REGION ON SATURDAY...SO LEFT SATURDAY DRY.

00Z MODELS HAVE SLOWED THE EASTWARD PROGRESSION OF THE H5 S/W AND
CDFNT THAT ARE MOVG OUT OF THE PLAINS SATURDAY NIGHT INTO SUNDAY.
THE CONSENSUS OF THE MODELS IS TO KEEP THE BULK OF THE PCPN W OF
THE REGION THRU 18Z...THEN THE FRONT AND THE PCPN WILL SWING
THROUGH THE REGION BY 06Z MONDAY. KEPT POPS IN THE LIKELY TO
CATEGORICAL RANGE FOR THE EVENT.

RAN A BLEND OF THE NAM/GFS MOS FOR TEMPERATURES THROUGH THE PERIOD.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
RIDGING WILL BUILD ACROSS THE REGION MONDAY AND WILL DOMINATE OUR
WEATHER PATTERN THROUGH TUESDAY NIGHT. WITH THIS MILDER AIRMASS IN
PLACE...EXPECT TEMPERATURES TO REMAIN NEAR OR JUST ABOVE AVERAGE.

THE RIDGE APPEARS TO SHIFT EAST BY WEDNESDAY WITH ANOTHER STORM
SYSTEM APPROACHING THE REGION AROUND MIDWEEK. THE TIMING DIFFERENCES
OF THIS SYSTEM HAVE NARROWED A BIT SINCE YESTERDAY. HAVE THEREFORE
INCREASED POPS TO TO 40 PERCENT WEDNESDAY NIGHT FOR THIS PACKAGE.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
A NARROW BAND OF CLOUDS BETWEEN 5000 AND 7000 FEET WILL DROP
SOUTH OF THE TAF SITES AND CONTINUE TO DISSIPATE THIS AFTN. THIS
CLEARING TREND TO TAKE PLACE FROM THE NORTH AS SFC HIGH PRESSURE
BUILDS IN. VFR CONDITIONS TO PREVAIL THROUGH SATURDAY. THE ONLY
EXCEPTION IS KLUK...WHERE BR WILL BE POSSIBLE OVERNIGHT. DUE TO
THE DRY AIRMASS HAVE LIMITED THIS RESTRICTION TO MVFR CAT BUT
LOWER LOCAL VSBYS WL BE PSBL WITH A PERIOD OF SE WIND ON THE BACK
SIDE OF RETREATING SFC HIGH PRESSURE. AFTER A MAINLY CLEAR SKY
OVERNIGHT...EXPECT AN INCREASE IN HIGH LEVEL CLOUDS TOWARD SUNRISE
AND SATURDAY.

EXPECT NE WINDS TODAY WITH GUSTS UP TO 20 KTS VEERING TO THE SE
TONIGHT AND BECOMING LIGHT. WITH THE PASSAGE OF A WARM FRONT SATURDAY
AFTN SE WINDS WILL VEER TO THE SW AND INCREASE WITH GUSTS UP TO 20
KTS DURG THE AFTN.

.OUTLOOK...SCATTERED THUNDERSTORMS POSSIBLE SUNDAY AND MVFR
CEILINGS POSSIBLE SUNDAY NIGHT.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...SITES
NEAR TERM...AR
SHORT TERM...SITES
LONG TERM...LATTO
AVIATION...AR
Hazardous weather outlook, Oct 12, 5:15 AM EDT, 9 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
515 AM EDT FRI OCT 12 2012

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>045-
051>054-056-060>063-065-070>074-077>082-088-130915-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-MIAMI-CHAMPAIGN-CLARK-MADISON-LICKING-PREBLE-
MONTGOMERY-GREENE-FAYETTE OH-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-
HOCKING-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
515 AM EDT FRI OCT 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD SEVERE WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A COLD FRONT WILL SWING ACROSS THE OHIO VALLEY SUNDAY INTO SUNDAY
EVENING. ALONG AND AHEAD OF THE FRONT...THUNDERSTORMS ARE
EXPECTED TO DEVELOP. SOME OF THESE THUNDERSTORMS MAY REACH SEVERE
LIMITS. THE MAIN THREAT AT THIS TIME APPEARS TO BE DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED ON SUNDAY.

OHZ046-055-064-130915-
DELAWARE-FRANKLIN OH-PICKAWAY-
515 AM EDT FRI OCT 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

FROST WILL BE POSSIBLE TONIGHT AS TEMPERATURES DROP INTO THE LOWER
TO MID 30S.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A COLD FRONT WILL SWING ACROSS THE OHIO VALLEY SUNDAY INTO SUNDAY
EVENING. ALONG AND AHEAD OF THE FRONT...THUNDERSTORMS ARE
EXPECTED TO DEVELOP. SOME OF THESE THUNDERSTORMS MAY REACH SEVERE
LIMITS. THE MAIN THREAT AT THIS TIME APPEARS TO BE DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED ON SUNDAY.

Nearby

Frost Advisories in Ohio, 2012Every frost advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.